MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS
Catalog Number 102058447
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Inflammation (1932); Visual Impairment (2138); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Lenstec received an email stating: "the patient developed tass after the lens was implanted.Implantation date: (b)(6) 2025.Re-examination on (b)(6): the patient's blood routine test showed abnormalities, with elevated white blood cells and decreased hemoglobin, suggesting anterior segment toxic syndrome.The patient was re-examined and treated in the infectious disease and hematology departments.Administered cefuroxime for anterior chamber irrigation.Pranoprofen eye drops, tobramycin dexamethasone eye drops, and levofloxacin eye drops were instilled for local anti-inflammatory and anti-infection treatment, as well as mydriasis and other symptomatic treatments.Re-examination on (b)(6): right eye visual acuity 0.4, intraocular pressure 13 mmhg; mild conjunctival congestion, round pupil, aqueous flare+, exudative membrane visible in the pupil area, intraocular lens in place, fundus examination unclear.Continued cefuroxime for anterior chamber irrigation.Re-examination on (b)(6): mild conjunctival congestion in the right eye; right cornea transparent; right anterior chamber aqueous flare+, posterior synechia at the iris and pupil margin; right pupil dilated, d=6mm, exudative membrane visible in the pupil area, light reflex absent.Visual acuity hand motion, intraocular pressure 18 mmhg.Admitted for endophthalmitis treatment.Administered atropine sulfate eye gel for mydriasis, pranoprofen eye drops, gatifloxacin eye gel, tobramycin dexamethasone eye drops, and levofloxacin eye drops for local anti-inflammatory and anti-infection treatment, intravenous cefotaxime for systemic anti-infection treatment, and oral prednisone acetate tablets for anti-inflammatory and other symptomatic treatments.Patient injury noted.
 
Additional Manufacturer Narrative
Based on the review of the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the device were conducted correctly.There was no evidence to suggest that any aspect of this device was responsible for the reported incident.Additionally, the endotoxin results were within acceptable limits and we have not received any other complaints from this batch.Furthermore, lenstec confirms that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Investigation ongoing.Once the device is received and inspected a supplemental report will be issued.
 
Additional Manufacturer Narrative
Based on the initial report (documentation analysis, endotoxin check results and complaint history) and the assessment by lenstec's medical monitor, lenstec concludes that there was no evidence to suggest that any aspect of this device was responsible for the reported incident.The assessment by lenstec's medical monitor stated that non-iol causes of inflammation/infection, as well as dozens of potential surgical steps could lead to an identical situation.Furthermore, lenstec cannot comment on the injector used.Lenstec also confirms that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.
 
Event or Problem Description
Lenstec received an email stating : "the patient developed tass after the lens was implanted.".

Brand Name
SOFTEC HDO
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commerical centre
pilgram road
christ church, BB170 92
BB  BB17092
Manufacturer (Section G)
LENSTEC BARBADOS INC.
airport commerical centre
pilgram road
christ church, BB170 92
BB   BB17092
Manufacturer Contact
jimmy chacko
1765 commerce ave. n.
st. petersburg, FL 33716
7275712272
MDR Report Key23888397
Report Number9613160-2025-00060
Device Sequence Number11938775
Product Code HQL
UDI-Device Identifier00844369037297
UDI-Public00844369037297
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102058447
Device Lot Number251425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATROPINE SULFATE EYE GEL; ATROPINE SULFATE EYE GEL.; CEFOTAXIME; CEFOTAXIME.; CEFUROXIMEPRANOPROFEN TOBRAMYCIN DEXAMETHASONE.; CEFUROXIMEPRANOPROFEN TOBRAMYCIN DEXAMETHASONE.; GATIFLOXACIN EYE GEL; GATIFLOXACIN EYE GEL.; LEVOFLOXACIN EYE DROPS.; LEVOFLOXACIN EYE DROPS.; ORAL PREDNISONE ACETATE TABLETS.; ORAL PREDNISONE ACETATE TABLETS.; PRANOPROFEN EYE DROPS.; PRANOPROFEN EYE DROPS.; TOBRAMYCIN DEXAMETHASONE EYE DROPS.; TOBRAMYCIN DEXAMETHASONE EYE DROPS.
Patient SexUnknown